Heart Disease Expert Forum
Collagen Plug
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Collagen Plug


  About 3  weeks ago I had a cardiac catheterization.  They used a collagen plug to reduce the amount of time I spent in the hospital letting the femoral artery heal.  It leaked a little for a couple of days but nothing to worry about.  After that, the femoral was very hard for about an inch plus there was a very large lump at the point of incision.  The hardness of the artery has reduced but the lump has not.  
  - How long does it take for the lump to dissolve?
  - Is it normal to have?
   I know they said it takes about 3 months for the collagen to dissolve.  - Does that create the large lump?
  I have had 3 angiograms in the past 4 years at a different hospital.  There they used the 8 hour+ method for healing.  I don't remember that there was as much of a lump or that it lasted for more than a couple of days - and it never leaked any blood afterwards.  
  -Is my reaction unusual?
  - Do I need to be concerned about it?
       I am having trouble with that same leg right now.  A couple of days ago I had a deep ache in the thigh, calf and ankle with a resulting lack of circulation in my foot and lower leg (it turned white, very cold,  and I couldn't move my foot or knee joint for a couple of hours).  Thrombosis was ruled out through ultrasound of my thigh, so they are settling on sciatica.   Now I am on bedrest and am getting very achy.
  - Can there be any connection between the catheterization lump and the leg problem if the ultrasound came back ok?
  I guess I am looking for a reassurance that I am not overlooking something that will get me in trouble.
  Many thanks for your response.
  kd
Related Discussions
238668_tn?1232735930

_

Dear kd,
The medical term for what you are describing is called a hematoma.  This is a fancy name for a bruise or collection of hardened blood.  This can occur following a cath and may or may not be related to your other symptoms.  In any case you need to let the doctor who did the cath know about both the lump and the numbness and pain in your leg if you have not already done so.
I hope you find this information useful.  Information provided in the heart forum is for general purposes only.  Only your physician can provide specific diagnoses and therapies.  Please feel free to write back with additional questions.
If you would like to make an appointment at the Cleveland Clinic Heart Center, please call 1-800-CCF-CARE or inquire online by using the Heart Center website at www.ccf.org/heartcenter.  The Heart Center website contains a directory of the cardiology staff that can be used to select the physician best suited to address your cardiac problem.





Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank